Medical Questions > Womens Health > Birth Control Forum

Seasonique Side Effects-- HELP!!

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Let me start by saying I was on numerous different BC pills from age 15 to about age 21 for my extremely painful periods. The last pill I had taken was Seasonique and the side effects I experienced were weight gain (to the tune of about 25 lbs) and some mood swings... neither of which interfered greatly with my daily life. I went off BC when I lost my health insurance and was off it for 2 years. About a month ago I started back up with BC and my new doc suggested Seasonique to help with the awful periods. I figured since I had taken it once before with tolerable side effects, why not right? Well I just started my second month of pills and so far the side effects (which I didn't realize were related to this pill) are AWFUL. The first week of the pill I felt downright terrible-- nausea,headache,trouble sleeping,anxiety,shakes,dizziness, you name it I felt it. During the second week most of those things subsided but I was a depressed MESS. I cried 90% of the day, I felt so miserably sad, I started contemplating that I was actually losing my mind. This lasted for about a week and a half. Since then I have felt a bit less sad and I don't cry all day anymore, but I still feel screwed up and I'm very hum drum and unhappy. Nothing interests me, my sex drive is non-existent, my breasts are killing me ,I've had an unpleasant reddish-brown discharge this passed week, and I feel sick to my stomach constantly. My once extreme love for food has gone with the uninteresting wind ( 5'11 150 lbs for years, with a truck driver's appetite) Now I can't even finish a sandwich, let alone a full meal--- Yet I'm not losing any weight. Not to mention my already bad enough cystic acne has not gotten ANY better (as most BC claims to help), and I am now breaking out severely on my back to the point where it's painful to touch. I need to know if anyone else has had this experience with this pill and what you've done about it (i.e. switching to another pill, which pill to switch to, best way to stop Seasonique) I am going to call the doc to ask her opinion, but I'd like to hear other users' experience.

Thank you for any input ladies!!!!!
Did you find this post helpful?
First Helper Kristina06
|

User Profile
replied April 1st, 2011
Hello,

Welcome to ehealthforum

Since you are having so much untolerable side effects with the pill it is better to discontinue it.Though nausea,weight gain,fatigue,mood swings are some of the common side effects.You might consider visiting your Healthcare Provider so that after proper examination and evaluation you would be prescribed the best suitable to you according to the requirement and age,height,weight.

Take Care!


|
Did you find this post helpful?

replied April 10th, 2013
I to had weight issues when I was on seanique, but instead of gaining weight I lost weight, I went from weighing a healthy 125lbs, to weighing less then 100lbs in less then 6 months. I also had all the same effects like mood swings and crying all the time, to depression, and was put on anti depressants for, I also had cysts in my cervix, which turned into cervical cancer and had to have my cervix removed, not to mentioned that I lost most of hair, as I was losing clumps of hair, within the first month of taking seasonique. My recommendation to any one that is thinking of taking this BC not to, I have done some research and found that almost 80% of the women that have taken this BC has had some if not all of the same symptoms. If you are looking for a good form of BC I recommend going on Ortho Evra, which a patch, which you put one on at the same time each week.I have had little to no side effects, the only side effect I have had is that my periods are heavier then normal, but other then that I have had no effects of this and I have been on this for over a year now.
|
Did you find this post helpful?

replied July 26th, 2011
LoSeasonique Symptoms
I am also having a very hard time with this pill, I am on the low version. I have cystic acne which is painful and I have never had acne problems. I have also noticed a big problem with my libido and ability to get aroused,and I experience general discomfort (almost like I am chaffed). Could this be due to the lo estrogen program I am on? I need to go to my doctor but have no health insurance, so until I am insured or at the six month checkup mark I think I will stop the pills. Can I stop them anywhere in the cycle?
|
Did you find this post helpful?

replied March 22nd, 2012
Ugh I'm having such similar problems! I started taking bc at around 18 to deal with endometriosis (I'm now 31). I usually am good on any given brand for about 2-3 years, and then I start bleeding, having bad mood swings, etc. I started Seasonique about 4 years ago and had the usual proble,s after about 2 years. I switched pills, and went back on Seasonique about a year ago to try it again because it seemed to suit my needs. Anyway, for about 6 months, I've been a crazy maniac!! Super moody and emotional, anxious, insomniac, etc. I've been on anti-anxiety meds for a few years, but I've wound up at a therapist and a psychiatrist because my anxiety got so bad...then I got to add depression to my list. My husband brought it to my attention that I seem 'bad' since going back on Seasonique. I should mention it's generic (maybe that makes a difference?). Anyway, I'm not taking it starting tonight. I want to see if I feel 'normal' again. It's been so ling since I've been off any pill, maybe it's time for a break. I'll let you know how it goes, and any input is appreciated!! Good luck, Kristina!
|
Did you find this post helpful?

replied March 18th, 2013
I have been on Seasonique for about 6 months and I was so depressed and I was crying all the time. I thought it was because of the problems I had in my relationship but as soon as I stopped taking it, a month ago, I stop feeling depressed and stop feeling like crying! So its definetly the pill that made me cry so much. Also since I have stopped, I gain a lot of weight and it is so unusual for me since I have always been a very very skinny girl. Anyway, I think I am going to change pill since I have already read so many bad things about this pill.
|
Did you find this post helpful?

replied April 5th, 2013
Seasonique
My daughter starting taking Seasonique in December. she expereienced Nausea which she thought was from another medication but when she stopped that and the nausea continued she knew it was from the Seasonique. The end of March she got a terrible headache that lasted for a few weeks with blurred vision and extreme nausea and back pain. She went to the ER and they did a Cat Scan and MRI and the MRI showed brain changes. They had to do a spinal tap beause of increased brain pressure. They removed some cerebral spinal fluid because her pressure in the fluid was high and she had to be put on Diamox to decrease the pressure. Her vision is very compromised and the Opthamologist said her optic nerve was swollen. He said it is from the Seasonique. She just stopped it a few days ago but will be under Drs care for quite a while. My advice-DO NOT USE THIS DRUG! By the way, she is only 20. Has anyone else had this happen?
|
Did you find this post helpful?

replied April 10th, 2013
The Nausea, and headaches yes, but I developed cervical cysts, that turned into cervical cancer and had to have my cervix removed, and what I was told by the doctors was it was caused the this drug.
|
Did you find this post helpful?

replied July 29th, 2013
About 7 years ago I decided to try this BC (I've never been on anything prior.) I don't remember it really effecting me too much, but I was very depressed the entire time I was on it (could be related?). I think I took it for about 2 years. What got me to stop was the realization that I had developed a prolactinoma (tumor on my brain / pituitary gland.) its not that big of a deal, but I can't get it out of head that two things are related.

i'm curious if anyone else out there has the same issue.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.